Alert archive / Wisconsin / Frost Advisories in 2008

Frost Advisory 3, NWS Green Bay, WI

August 24, 20084 counties in Wisconsin

NWS Green Bay, WI issued this frost advisory at Aug 24, 2008, 1:10 PM CDT for 4 counties in Wisconsin. It took effect at Aug 25, 2008, 3:00 AM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Aug 24, 2008, 1:10 PM CDT (18:10 UTC)
In effect from
Aug 25, 2008, 3:00 AM CDT
Expired
Aug 25, 2008, 7:00 AM CDT
In force
4 hr
Issued by
NWS Green Bay, WI

Counties Florence County, WI, Forest County, WI, Oneida County, WI, Vilas County, WI

The radar

The Marquette radar (KMQT), 140 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.2 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2008-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2008-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1039 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-40 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGRB 241810
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
110 PM CDT SUN AUG 24 2008

...FROST IN LOW LYING AREAS TONIGHT...

.A COOL DRY CANADIAN HIGH PRESSURE SYSTEM WILL SETTLE INTO
NORTHERN WISCONSIN TONIGHT.  FROST IS EXPECTED LATE TONIGHT OVER
MAINLY LOW LYING AND CLIMATOLOGICAL COLDER LOCATIONS.

WIZ005-010>012-250300-
/O.NEW.KGRB.FR.Y.0003.080825T0800Z-080825T1200Z/
VILAS-ONEIDA-FOREST-FLORENCE-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON
110 PM CDT SUN AUG 24 2008

...FROST ADVISORY IN EFFECT FROM 3 AM TO 7 AM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 7 AM CDT MONDAY. 

LOOK FOR TEMPERATURES TO FALL INTO THE LOWER 30S OVER PORTIONS OF
THE AREA...ESPECIALLY LOW LYING AREAS. LOCATIONS BY LAKES WILL
LIKELY BE PROTECTED OVERNIGHT.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
TH
1 follow-up statement
000 
WWUS73 KGRB 250049
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
749 PM CDT SUN AUG 24 2008

...FROST EXPECTED TONIGHT...

.A COOL DRY CANADIAN HIGH PRESSURE SYSTEM WILL SETTLE INTO
NORTHERN WISCONSIN TONIGHT.  FROST IS EXPECTED LATE TONIGHT OVER
LOW-LYING AND CLIMATOLOGICAL COLDER LOCATIONS OF FAR NORTHERN
WISCONSIN.

WIZ005-010>012-251200-
/O.CON.KGRB.FR.Y.0003.080825T0800Z-080825T1200Z/
VILAS-ONEIDA-FOREST-FLORENCE-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON
749 PM CDT SUN AUG 24 2008

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 7 AM CDT
MONDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 7 AM CDT MONDAY. 

LOOK FOR TEMPERATURES TO FALL INTO THE LOWER 30S OVER PORTIONS OF
THE AREA...ESPECIALLY LOW-LYING AREAS. THE CHILLY TEMPERATURES
WILL RESULT IN FROST FORMATION BY MORNING. LOCATIONS ADJACENT TO
LAKES ARE EXPECTED TO REMAIN A BIT WARMER.

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

JS

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at Aug 24, 12:50 PM CDT, 20 minutes earlier.

Area forecast discussion, Aug 24, 12:50 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GREEN BAY WI
1250 PM CDT SUN AUG 24 2008

.UPDATE...VERY DRY AIRMASS OVER THE ARROWHEAD IN THE WAKE OF THE
SHORT WAVE TROF WORKING OVER NE WI EARLY TODAY. SURFACE DEWPOINTS
INTO THE LOWER 30S AND THIS AIRMASS WILL BE SETTLING OVER NRN WI
OVERNIGHT...FOLLOWED WITH CALMING WINDS AS THE SURFACE HIGH
BUILDS. NOT SURE IF FROST WILL BE WIDESPREAD...BUT CONSIDERING THE
TIME OF THE YEAR...WILL GO AHEAD WITH AN ADVISORY TO PROVIDE SOME
HEADS UP FOR THE LOCATIONS IN THE USUAL COLDER SPOTS. LOCATIONS
IN THE VICINTY OF THE MANY LAKES ACROSS THE NORTH WILL BE
PROTECTED.

WILL UPDATE THE GRIDS AND ZONES SOON.

TDH
&&

.PREV DISCUSSION...ISSUED AT 318 AM CDT SUN AUG 24 2008...

SHORT TERM...TODAY THROUGH MONDAY...MAIN FCST CONCERNS ARE CLOUD
TRENDS AND TEMPS.

SFC OBS AND MSAS ANALYSIS INDICATED A SECONDARY COLD FRONT OVER LK
SUP AND THE MN ARROWHEAD. IN ADDITION...A S/W TROF WAS MOVG THROUGH
THAT RGN...HELPING TO GENERATE SOME LIGHT SHOWERS OR SPRINKLES
OVER NE MN. A FEW PATCHES OF STRATOCUMULUS WERE WORKING THEIR WAY
INTO NW/FAR NC WI...OTHERWISE SKIES WERE CLEAR ACROSS GRB CWA.

MODELS SHOW A WEAKENING BAND OF MOISTURE MOVG SE ACROSS WI DURING
THE DAY...IN RESPONSE TO THE SECONDARY COLD FRONT AND UPPER TROF
PASSAGE. COULD SEE A BRIEF PERIOD OF MOSTLY CLOUDY SKIES OVER NC
WI THIS MORNING...OTHERWISE CU RULE SUGGESTS THAT PARTLY CLOUDY
SKIES SHOULD PREVAIL. MIXING THROUGH 850-825 MB SUPPORTS HIGHS
IN THE UPPER 60S TO MIDDLE 70S...AS DEPICTED IN THE CURRENT FCST.

A RENEWED SURGE OF DRY AIR SHOULD ARRIVE TONIGHT INTO MONDAY
AS THE CANADIAN SFC HIGH SHIFTS INTO THE WSTRN GREAT LKS RGN.
THIS SHOULD RESULT IN MOSTLY CLEAR SKIES. HAVE OPTED TO SIDE
WITH THE COOLER MAV GUIDANCE TONIGHT...AS CLR SKIES AND LIGHT
WINDS RESULT IN OPTIMAL RADIATIONAL COOLING. TYPICAL COLD SPOTS
IN NC/FAR NE WI SHOULD DROP INTO THE MIDDLE 30S...LEADING TO
PATCHY FROST EARLY MONDAY MORNING. MIXING THROUGH 850-825 MB
ON MONDAY SHOULD YIELD MAX TEMPS IN THE MIDDLE 70S AT MOST
LOCATIONS.

LONG TERM...MONDAY NIGHT THROUGH SATURDAY.
PRECIPITATION TIMING IS THE MAIN CONCERN DURING THIS PART OF
THE FORECAST. MODELS GENERALLY HAVE A FLATTER UPPER TROUGH ACROSS
THE PLAINS AND GREAT LAKES REGION THAN THEY PREVIOUSLY SHOWED...AS
MENTIONED IN HPC EXTENDED DISCUSSION. ALTHOUGH SYSTEMS SHOULD
PROGRESS EASTWARD MORE QUICKLY...QPF IS EXPECTED TO BE SLOWER TO
REACH THE AREA DUE TO DRY AIR IN PLACE FROM PERSISTENT
EAST/SOUTHEAST FLOW OFF LAKE MICHIGAN. HAVE TRIMMED POPS IN GRIDS
FOR WEDNESDAY NIGHT TO ONLY SLIGHT CHANCE IN THE WEST...MOSTLY FOR
AESTHETIC PURPOSES. THESE WILL NOT APPEAR IN THE ZONE FORECAST
WORDING. MAIN PCPN CHANCES WILL BE ON THURSDAY AND THURSDAY
NIGHT...AND SHOWERS AND THUNDERSTORMS WILL BE STARTING TO MAKE
THEIR WAY OUT OF THE CENTRAL PART OF THE STATE BY THURSDAY NIGHT.

A GENERAL WARMING TREND CAN BE EXPECTED WITH THE UPPER RIDGE
MAKING ITS WAY TO THE REGION...BUT WINDS OFF THE LAKE WILL KEEP
THINGS A LITTLE COOLER THERE.

AVIATION...WILL NEED TO MONITOR FOR PATCHY MVFR CIGS IN NC WI
THIS MORNING...OTHERWISE VFR CONDITIONS ARE ANTICIPATED TODAY. A
CANADIAN SFC HIGH WILL MOVE INTO THE RGN TONIGHT INTO MONDAY...
LEADING TO CONTINUED VFR CONDITIONS.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 3 AM TO 7 AM CDT MONDAY FOR WIZ005-010>012.

&&
Hazardous weather outlook, Aug 24, 3:36 AM CDT, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
336 AM CDT SUN AUG 24 2008

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-250845-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
336 AM CDT SUN AUG 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
AND NORTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY INTO THURSDAY NIGHT...
BUT SEVERE WEATHER IS NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-250845-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
336 AM CDT SUN AUG 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN
AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY AND THURSDAY NIGHT...
BUT SEVERE WEATHER IS NOT EXPECTED.

KIECKBUSCH/MG

Nearby

Frost Advisories in Wisconsin, 2008Every frost advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.